Doxylamine succinate overdose: Slurred speech and visual hallucination


Creative Commons License

DERİNÖZ GÜLERYÜZ O.

TURKISH JOURNAL OF PEDIATRICS, cilt.60, sa.4, ss.439-442, 2018 (SCI İndekslerine Giren Dergi) identifier identifier identifier

  • Cilt numarası: 60 Konu: 4
  • Basım Tarihi: 2018
  • Doi Numarası: 10.24953/turkjped.2018.04.015
  • Dergi Adı: TURKISH JOURNAL OF PEDIATRICS
  • Sayfa Sayıları: ss.439-442

Özet

Doxylamine succinate is a commonly used antihistamine for respiratory allergies including allergic rhinitis as well as for the management of insomnia. As it is available over-the-counter like other nonprescription antihistamines and sleep aids, there is a risk of overdose. It is believed that doxylamine succinate has both peripheral and central activity with its anticholinergic properties. Delirium, seizures, and coma are among the central adverse effects that are rare. This case was presented since it is the first case in the literature who developed slurred speech and visual hallucination after high dose doxylamine succinate use and received antidotal therapy for anticholinergic side effects.